Walrasian equilibrium in large, quasi-linear markets
AbstractIn an economy with indivisible goods, a continuum of agents and quasilinear utility, we show that equilibrium exists regardless of the nature of agents' preferences over bundles. This contrasts with results for economies with a finite number of agents, which require restrictions on preferences (such as substitutability) to guarantee existence. When the distribution of preferences has full support, equilibrium prices are unique.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Econometric Society in its journal Theoretical Economics.
Volume (Year): 8 (2013)
Issue (Month): 2 (May)
Contact details of provider:
Web page: http://econtheory.org
Walrasian equilibrium; quasilinear utility; indivisible goods; continuum economies; complementary preferences;
Find related papers by JEL classification:
- D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Khan, M. Ali & Rath, Kali P. & Sun, Yeneng, 1997.
"On the Existence of Pure Strategy Equilibria in Games with a Continuum of Players,"
Journal of Economic Theory,
Elsevier, vol. 76(1), pages 13-46, September.
- M Ali Khan & Kali P Rath & Yeneng Sun, 1994. "On the Existence of Pure Strategy Equilibria in Games with a Continuum of Players," Economics Working Paper Archive 381, The Johns Hopkins University,Department of Economics, revised Feb 1997.
- Ning Sun & Zaifu Yang, 2006. "Equilibria and Indivisibilities: Gross Substitutes and Complements," Econometrica, Econometric Society, vol. 74(5), pages 1385-1402, 09.
- Danilov, V. & Koshevoy, G. & Lang, C., 2013. "Equilibria in Markets with Indivisible Goods," Journal of the New Economic Association, New Economic Association, vol. 18(2), pages 10-34.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Martin J. Osborne).
If references are entirely missing, you can add them using this form.